• Previous Article
    Gromov-Hausdorff stability of reaction diffusion equations with Robin boundary conditions under perturbations of the domain and equation
  • CPAA Home
  • This Issue
  • Next Article
    Global well-posedness of the $ n $-dimensional hyper-dissipative Boussinesq system without thermal diffusivity
March  2021, 20(3): 1241-1261. doi: 10.3934/cpaa.2021019

Classification of positive solutions for fully nonlinear elliptic equations in unbounded cylinders

1. 

School of Mathematical Sciences, Shanghai Jiao Tong University, Shanghai 200240, China

2. 

Department of Mathematics, University of Iowa, Iowa City, IA 52242, USA

3. 

School of Mathematical Sciences, and MOE-LSC, Shanghai Jiao Tong University, Shanghai 200240, China

* Corresponding author

Received  August 2020 Revised  December 2020 Published  February 2021

Fund Project: The third author is partially supported by NSFC Grant 11771285 and 12031012

In this paper, we consider the positive viscosity solutions for certain fully nonlinear uniformly elliptic equations in unbounded cylinder with zero boundary condition. After establishing an Aleksandrov-Bakelman-Pucci maximum principle, we classify all positive solutions as three categories in unbounded cylinder. Two special solution spaces (exponential growth at one end and exponential decay at the another) are one dimensional, independently, while solutions in the third solution space can be controlled by the solutions in the other two special solution spaces under some conditions, respectively.

Citation: Lidan Wang, Lihe Wang, Chunqin Zhou. Classification of positive solutions for fully nonlinear elliptic equations in unbounded cylinders. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1241-1261. doi: 10.3934/cpaa.2021019
References:
[1] S. Agmon, Lectures on exponential decay of solutions of second order elliptic equations: bounds on eigenfunctions of n-body schrodinger operations, Princeton, New Jersey: Princeton University Press, 1982.   Google Scholar
[2]

B. Avelin and V. Julin, A Carleson type inequality for fully nonlinear elliptic equations with non-Lipschitz drift term, J. Funct. Anal., 272 (2017), 3176 – 3215. doi: 10.1016/j.jfa.2016.12.026.  Google Scholar

[3]

M. E. AmendolaL. Rossi and A. Vitolo, Harnack inequalities and ABP estimates for nonlinear second order elliptic equations in unbounded domains, Abstr. Appl. Anal., 2008 (2008), 1-20.  doi: 10.1155/2008/178534.  Google Scholar

[4]

J. BaoL. Wang and C. Zhou, Positive solutions to elliptic equations in unbounded cylinder, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 1389-1400.  doi: 10.3934/dcdsb.2016001.  Google Scholar

[5]

L. Caffarelli and X. Cabré, Fully Nonlinear Elliptic Equations, American Mathematical Society, Providence, 1995. doi: 10.1090/coll/043.  Google Scholar

[6]

L. CaffarelliM. G. CrandallM. Kocan and A. Swiech, On viscosity solutions of fully nonlinear equations with measurable ingredients, Commun. Pure Appl. Math., 49 (1996), 365-398.  doi: 10.1002/(SICI)1097-0312(199604)49:4<365::AID-CPA3>3.3.CO;2-V.  Google Scholar

[7]

L. Cafarelli, E. Fabes, S. Mortola and S. Salsa, Boundary behavior of nonnegative solutions of elliptic operators in divergence form, Indiana Univ. Math. J., 30 (1981) 621–640. doi: 10.1512/iumj.1981.30.30049.  Google Scholar

[8]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[9]

I. Capuzzo-DolcettaF. Leoni and A. Vitolo, The Aleksandrof Backelman Pucci weak maximum priciple for Fully nonlinear equtions in unbounded domains, Commun. Partial Differ. Equ., 30 (2005), 1863-1881.  doi: 10.1080/03605300500300030.  Google Scholar

[10]

S. J. Gardiner, The Martin boundary of NTA strips, Bull. London Math. Soc., 22 (1990), 163-166.  doi: 10.1112/blms/22.2.163.  Google Scholar

[11]

M. Ghergu and J. Pres, Positive harmonic functions that vanish on a subset of a cylindrical surface, Potential Anal., 31 (2009), 147-181.  doi: 10.1007/s11118-009-9129-5.  Google Scholar

[12]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition, Springer, Berlin, Heidelberg, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[13]

E. M. Landis and N. S. Nadirashvili, Positive solutions of second-order equations in unbounded domains, Mat. Sb., 126 (1985), 133-139.   Google Scholar

[14]

R. S. Martin, Minimal positive harmonic functions, Trans. Amer. Math. Soc., 49 (1941), 137-172.  doi: 10.2307/1990054.  Google Scholar

[15]

M. G. Shur, The martin boundary for a linear, elliptic, second-order operator, Izv. Akad. Nauk. Ser. Mat., 27 (1963), 45-60.   Google Scholar

[16]

A. Swiech, W1, p interior estimates for solutions of fully nonlinear, uniformly elliptic equations, Adv. Differ. Equ., 2 (1997), 1005-1027.   Google Scholar

[17]

P. Wang, Regularity of free boundaries of two-phase problems for fully nonlinear elliptic equations of second order I. Lipschitz free boundaries are $C^{1, \alpha}$, Commun. Pure Appl. Math., 53 (2000), 799-810.  doi: 10.1002/(SICI)1097-0312(200007)53:7<799::AID-CPA1>3.0.CO;2-Q.  Google Scholar

[18]

L. WangL. Wang and C. Zhou, The exponential growth and decay properties for solutions to elliptic equations in unbounded cylinders, J. Korean Math. Soc., 57 (2020), 1573-1590.  doi: 10.4134/JKMS.j190836.  Google Scholar

show all references

References:
[1] S. Agmon, Lectures on exponential decay of solutions of second order elliptic equations: bounds on eigenfunctions of n-body schrodinger operations, Princeton, New Jersey: Princeton University Press, 1982.   Google Scholar
[2]

B. Avelin and V. Julin, A Carleson type inequality for fully nonlinear elliptic equations with non-Lipschitz drift term, J. Funct. Anal., 272 (2017), 3176 – 3215. doi: 10.1016/j.jfa.2016.12.026.  Google Scholar

[3]

M. E. AmendolaL. Rossi and A. Vitolo, Harnack inequalities and ABP estimates for nonlinear second order elliptic equations in unbounded domains, Abstr. Appl. Anal., 2008 (2008), 1-20.  doi: 10.1155/2008/178534.  Google Scholar

[4]

J. BaoL. Wang and C. Zhou, Positive solutions to elliptic equations in unbounded cylinder, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 1389-1400.  doi: 10.3934/dcdsb.2016001.  Google Scholar

[5]

L. Caffarelli and X. Cabré, Fully Nonlinear Elliptic Equations, American Mathematical Society, Providence, 1995. doi: 10.1090/coll/043.  Google Scholar

[6]

L. CaffarelliM. G. CrandallM. Kocan and A. Swiech, On viscosity solutions of fully nonlinear equations with measurable ingredients, Commun. Pure Appl. Math., 49 (1996), 365-398.  doi: 10.1002/(SICI)1097-0312(199604)49:4<365::AID-CPA3>3.3.CO;2-V.  Google Scholar

[7]

L. Cafarelli, E. Fabes, S. Mortola and S. Salsa, Boundary behavior of nonnegative solutions of elliptic operators in divergence form, Indiana Univ. Math. J., 30 (1981) 621–640. doi: 10.1512/iumj.1981.30.30049.  Google Scholar

[8]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[9]

I. Capuzzo-DolcettaF. Leoni and A. Vitolo, The Aleksandrof Backelman Pucci weak maximum priciple for Fully nonlinear equtions in unbounded domains, Commun. Partial Differ. Equ., 30 (2005), 1863-1881.  doi: 10.1080/03605300500300030.  Google Scholar

[10]

S. J. Gardiner, The Martin boundary of NTA strips, Bull. London Math. Soc., 22 (1990), 163-166.  doi: 10.1112/blms/22.2.163.  Google Scholar

[11]

M. Ghergu and J. Pres, Positive harmonic functions that vanish on a subset of a cylindrical surface, Potential Anal., 31 (2009), 147-181.  doi: 10.1007/s11118-009-9129-5.  Google Scholar

[12]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition, Springer, Berlin, Heidelberg, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[13]

E. M. Landis and N. S. Nadirashvili, Positive solutions of second-order equations in unbounded domains, Mat. Sb., 126 (1985), 133-139.   Google Scholar

[14]

R. S. Martin, Minimal positive harmonic functions, Trans. Amer. Math. Soc., 49 (1941), 137-172.  doi: 10.2307/1990054.  Google Scholar

[15]

M. G. Shur, The martin boundary for a linear, elliptic, second-order operator, Izv. Akad. Nauk. Ser. Mat., 27 (1963), 45-60.   Google Scholar

[16]

A. Swiech, W1, p interior estimates for solutions of fully nonlinear, uniformly elliptic equations, Adv. Differ. Equ., 2 (1997), 1005-1027.   Google Scholar

[17]

P. Wang, Regularity of free boundaries of two-phase problems for fully nonlinear elliptic equations of second order I. Lipschitz free boundaries are $C^{1, \alpha}$, Commun. Pure Appl. Math., 53 (2000), 799-810.  doi: 10.1002/(SICI)1097-0312(200007)53:7<799::AID-CPA1>3.0.CO;2-Q.  Google Scholar

[18]

L. WangL. Wang and C. Zhou, The exponential growth and decay properties for solutions to elliptic equations in unbounded cylinders, J. Korean Math. Soc., 57 (2020), 1573-1590.  doi: 10.4134/JKMS.j190836.  Google Scholar

[1]

Françoise Demengel. Ergodic pairs for degenerate pseudo Pucci's fully nonlinear operators. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3465-3488. doi: 10.3934/dcds.2021004

[2]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[3]

Livia Betz, Irwin Yousept. Optimal control of elliptic variational inequalities with bounded and unbounded operators. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021009

[4]

Bruno Premoselli. Einstein-Lichnerowicz type singular perturbations of critical nonlinear elliptic equations in dimension 3. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021069

[5]

Hirokazu Saito, Xin Zhang. Unique solvability of elliptic problems associated with two-phase incompressible flows in unbounded domains. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021051

[6]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3021-3029. doi: 10.3934/dcds.2020395

[7]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[8]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[9]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[10]

Meiqiang Feng, Yichen Zhang. Positive solutions of singular multiparameter p-Laplacian elliptic systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021083

[11]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[12]

Minh-Phuong Tran, Thanh-Nhan Nguyen. Pointwise gradient bounds for a class of very singular quasilinear elliptic equations. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021043

[13]

Seung-Yeal Ha, Myeongju Kang, Bora Moon. Collective behaviors of a Winfree ensemble on an infinite cylinder. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2749-2779. doi: 10.3934/dcdsb.2020204

[14]

Chenjie Fan, Zehua Zhao. Decay estimates for nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3973-3984. doi: 10.3934/dcds.2021024

[15]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021026

[16]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[17]

Claudianor O. Alves, César T. Ledesma. Multiplicity of solutions for a class of fractional elliptic problems with critical exponential growth and nonlocal Neumann condition. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021058

[18]

Yanqin Fang, Jihui Zhang. Multiplicity of solutions for the nonlinear Schrödinger-Maxwell system. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1267-1279. doi: 10.3934/cpaa.2011.10.1267

[19]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[20]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241

2019 Impact Factor: 1.105

Article outline

[Back to Top]